Alert archive / North Dakota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 277, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 22, 2006, 9:29 PM CDT for McIntosh County, North Dakota. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2006, 9:29 PM CDT (02:29 UTC)
- Expired
- Aug 22, 2006, 10:30 PM CDT
- In force
- 61 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County McIntosh County, ND
The radar
The Aberdeen radar (KABR), 108 km from the middle of the area, began a volume at 02:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 22, 7:49 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2783 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 1950 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 335 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 13.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:05 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Aug 22, 3:05 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 305 PM CDT TUE AUG 22 2006 .SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT... PROBLEMS TODAY ARE CONVECTION CHANCES AND SEVERITY. USED BLEND OF MODELS FOR TIMING OF FEATURES. MID LEVEL SHORTWAVE NOW OVER CENTRAL MONTANA PUSHING EAST. ASSOCIATED SURFACE LOW FROM KGGW TO KSHR AND WARMFRONT EXTENDING EAST THROUGH CENTRAL SOUTH DAKOTA. 15Z TO 18Z BISMARCK SOUNDINGS SHOW CAP STRENGTHENING THROUGH THE DAY WITH SURFACE CIN INCREASING FROM -100 TO -300 JOULES. HOWEVERE VERY STEEP LAPSE RATES ABOVE 800 MB AND LOW LEVEL JET OF 30 PLUS KNOTS WHICH SHOULD INCREASE WITH TIME. WILL CONTINUE CHANCE POPS AND ADD SEVERE WORDING SOUTHEAST ZONES FOR TONIGHT. ON WEDNESDAY SURFACE LOW MOVES TO WESTERN DAKOTAS WITH CAPPED WARM SECTOR OVER EASTERN PORTIONS OF CWA AND SPC HAS DOWN GRADED SEVERE CHANCES ON WEDNESDAY TO A SEE TEXT. ONLY MINOR CHANGES MADE TO POP AND WEATHER GRIDS. SURFACE LOW FINALLY PUSHES THROUGH NORTHERN PLAINS ON THURSDAY FOR CONTINUING CHANCE OF SEVERE CONVECTION EASTERN PORTION OF CWA. TEMPERATURES SOMEWHAT COOLER WITH MORE CLOUD COVER ALL THREE DAYS. .LONG TERM...FRIDAY THROUGH TUESDAY... SHORT WAVE ENERGY...CREEPING UNDER THE MAIN UPPER RIDGE WILL BRING A THREAT OF CONVECTION TO THE NORTHERN PLAINS...SUNDAY AND MONDAY. ON THE TEMPERATURE FRONT...THE RIDGE WILL ALLOW ABOVE NORMAL TEMPERATURES TO PERSIST THROUGH THE EXTENDED PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/RSL
Hazardous weather outlook, Aug 22, 4:05 AM CDT, 17 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 405 AM CDT TUE AUG 22 2006 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-230915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 405 AM CDT TUE AUG 22 2006 /305 AM MDT TUE AUG 22 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE TODAY. SOME THUNDERSTORMS MAY BECOME SEVERE...ESPECIALLY THIS AFTERNOON AND EVENING. THE MAIN THREATS WITH ANY THUNDERSTORMS TODAY WILL BE THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. A SERIES OF UPPER LEVEL DISTURBANCES...COUPLED WITH A WARM FRONT...WILL BRING THE THUNDERSTORMS TO THE REGION TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SEVERE THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY AND AGAIN ON THURSDAY. THE BEST CHANCE FOR ANY ORGANIZED SEVERE THUNDERSTORMS WILL BE THURSDAY...WHEN A COLD FRONT PUSHES EAST ACROSS THE STATE. THE MAIN HAZARDS WITH ANY THUNDERSTORMS THAT DO DEVELOP WILL BE THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT...AS WELL AS WEDNESDAY AND THURSDAY. JC
In the hours before
Local storm report, Aug 22, 8:59 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
859 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 10 NNE BURNSTAD 46.52N 99.57W
08/22/2006 E1.75 INCH LOGAN ND TRAINED SPOTTER
GOLFBALL SIZE HAIL
&&
LLPLocal storm report, Aug 22, 9:06 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
906 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0902 PM HAIL 2 N STEELE 46.88N 99.92W
08/22/2006 E0.88 INCH KIDDER ND TRAINED SPOTTER
NICKEL SIZE HAIL
&&
LLPLocal storm report, Aug 22, 9:11 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
911 PM CDT TUE AUG 22 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 9 S KINTYRE 46.42N 99.95W
08/22/2006 E1.75 INCH EMMONS ND TRAINED SPOTTER
GOLFBALL SIZE HAIL WITH HAIL DRIFTS FORMING
&&
LLPThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:36 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 54 min |
| Aug 22, 8:20 PM CDT | Tornado Warning | BIS | Logan | 25 min |
| Aug 22, 8:30 PM CDT | Severe Thunderstorm Warning | BIS | Kidder | 45 min |
| Aug 22, 8:46 PM CDT | Tornado Warning | BIS | Logan | 29 min |
| Aug 22, 8:59 PM CDT | Severe Thunderstorm Warning | BIS | Emmons | 22 min |
| Aug 22, 9:16 PM CDT | Tornado Warning | BIS | Logan | 45 min |
| Aug 22, 10:00 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 30 min |
| Aug 22, 10:30 PM CDT | Severe Thunderstorm Warning | BIS | McIntosh | 30 min |
| Aug 22, 10:48 PM CDT | Severe Thunderstorm Warning | BIS | Dickey | 40 min |
| Aug 22, 10:56 PM CDT | Severe Thunderstorm Warning | BIS | Logan | 49 min |
| Aug 22, 11:00 PM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 60 min |
| Aug 23, 12:01 AM CDT | Severe Thunderstorm Warning | BIS | LaMoure | 59 min |
| Aug 23, 12:30 AM CDT | Severe Thunderstorm Warning | BIS | Dickey | 60 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.